It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • dermatographism, urticaria, and itching

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-22-2007, 10:47 PM   #1
    rogel216
    Newbie
    (female)
     
    rogel216's Avatar
     
    Join Date: Aug 2007
    Location: saltsburg
    Posts: 3
    rogel216 HB User
    Unhappy dermatographism, urticaria, and itching

    i need help! for about 10 years my skin has been welting when ever i sctatch it. It wasn't so bad in the begining i would notice it after any heavy impact on my skin. now it's getting alot worse with new symptoms. i get so itchy for no reason, normally at night. i scratch and scratch all over even my lips and fingers and feet are itchy. then the welting starts even with light scratching all over my body. i use the hypoallergenic soaps and detergants and i'm on antihistamines and beta-blockers but nothing works. I've always had sensative skin but this is crazy! I cant take it n e more i need sleep and relief.
    I have an appt. with a dermatologist tomorrow but i'm so nervous. i've never been to one before. i dont know what is going to happen. I'm worried that either i'll have to take more meds and completely alter my life or that he'll be no help at all!
    n e way i was hoping that if n e one else is dealing with this problem if they could tell me how thay manage it and perhaps what causes this b/c i know it's extremely rare. please help , any and all advice is needed
    thankx

    itchy and welted in Pa

    Last edited by rogel216; 08-22-2007 at 10:51 PM. Reason: typos

     
    Sponsors Lightbulb
       
    Old 08-23-2007, 04:22 AM   #2
    dustoffkid
    Senior Veteran
    (female)
     
    dustoffkid's Avatar
     
    Join Date: Jul 2006
    Location: Lost in the Woods in Missouri
    Posts: 1,057
    dustoffkid HB Userdustoffkid HB User
    Re: dermatographism, urticaria, and itching

    HI,

    You sound just like me. Mine didn't start to get any better until I went to an allergist. One of the things we discovered was a nickel allergy, and it turns out that this was the major cause of the skin symptoms.

    A nickel allergy as bad as mine means no jewelry (all gold has nickel in it, white gold even more than yellow), and covering up the inside of the button on my jeans with a Band Aid, stuff like that.

    He gave me some VaniCream with Triamcinolone in it (it's like hydrocortisone), and I take antihistamines and allergy shots. My skin has gotten much better since I started all of this.

    I don't know if yours is the same as mine, but maybe my experience helps.

    Dustoff

     
    Old 08-23-2007, 07:06 AM   #3
    mkgb
    Senior Veteran
    (female)
     
    mkgb's Avatar
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: dermatographism, urticaria, and itching

    You should also look into your thyroid. If you are hypo or hyper thyroid it can cause extreme skin issues.

    Now you can not accept just a TSH test it will only tell you when something is extremely out of whack. You will need to get FreeT4 and FreeT3 and a TPO antibody check as well. Most MD will just check the T4 and TSH this is unsuffiecient to see the whole picture.

    Sincerely,
    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 08-26-2007, 04:53 AM   #4
    ChristineVA
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: Northern VA
    Posts: 951
    ChristineVA HB UserChristineVA HB UserChristineVA HB User
    Re: dermatographism, urticaria, and itching

    As the other poster said, you need to look at allergy issues. I didn't have anything as severe as what you are describing, but I was having some serious skin issues just about daily on my upper body. I tried everything. Somedays it would be much worse. I then realized that after taking certain medications, it got worse. I wasn't allergic to the medicine but to a filler that was common in all of these pills: povidone. I stopped taking all of them but was still not COMPLETELY better. I then realized that the Synthroid pill I took everyday had povidone in it so I had to change brands. Now, my skin is much better but I'm still having a little bit of trouble. So, I'm trying to figure out where it is coming from.

    An allergist might be your best bet if you can't get it under control. My derm was of no help to me.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    severe chronic urticaria genster Allergies 148 12-10-2005 12:24 AM
    Facial swelling: urticaria? AlisonL Allergies 26 09-25-2005 09:58 AM
    Chronic Urticaria Ralleia Allergies 6 02-26-2005 12:43 PM
    Dermatographism question billybob0 Allergies 4 12-05-2004 10:41 AM
    Urticaria...please help!!!!!! saltine_cracker Allergies 5 11-25-2004 05:15 AM
    Dermatographism Batistara Allergies 22 05-13-2004 08:26 AM
    Urticaria and CIU- if you have a mysterious rash... Genabeena Skin Problems 11 03-23-2004 05:30 AM
    Aqua and Cold Urticaria Dreamin4-1more Allergies 1 08-19-2002 05:33 PM
    dermatographism Mayzie Allergies 0 04-07-2002 06:00 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:27 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!